MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCW 5MMX40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCW 5MMX40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179788540
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp; mnh; mni; osh.Complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary: complaint summary: it was reported on an unknown date, the expedium 5.5 uniplanar screw failed to accept set screw when trying to implant rod.It appears the screw head may have splayed and the tulip threads are damaged.Procedure outcome is unknown.There was no patient consequence.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition for damaged threads could be confirmed as the image provided shows damaged threads.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for exp ti uni scw 5mmx40mm was conducted identifying that lot number rl264069 was released in a single batch.Batch1: lot was released on nov 28, 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the expedium 5.5 uniplanar screw failed to accept set screw when trying to implant rod.It appears the screw head may have splayed and the tulip threads are damaged.Procedure outcome is unknown.There was no patient consequence.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown).Unknown insertion instruments (part# unknown, lot# unknown, quantity unknown).This report is for one (1) exp ti uni scw 5mmx40mm.This is report 1 of 2 for (b)(4).

Brand Name
EXP TI UNI SCW 5MMX40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10510010
Report Number1526439-2020-01629
Device Sequence Number3134217
Product Code NKB
UDI-Device Identifier10705034081229
UDI-Public(01)10705034081229
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788540
Device Catalogue Number179788540
Device Lot NumberRL264069
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/09/2020
Patient Sequence Number1